Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 214, NWS Tulsa, OK

July 31, 2016Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 31, 2016, 2:09 AM CDT for Benton County, Arkansas. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2016, 2:09 AM CDT (07:09 UTC)
Expired
Jul 31, 2016, 2:45 AM CDT
In force
36 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Benton County, AR

The radar

The Western Arkansas radar (KSRX), 113 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 2:13 AM CDTHAIL 1Monte Ne, AR
Jul 31, 2:14 AM CDTTSTM WND DMG2 S Rogers, ARLARGE TREE LIMBS DOWNED. ESTIMATED 60 MPH WIND GUSTS. PENNY SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

490 
WUUS54 KTSA 310709
SVRTSA
ARC007-310745-
/O.NEW.KTSA.SV.W.0214.160731T0709Z-160731T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
209 AM CDT SUN JUL 31 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BENTON COUNTY IN NORTHWESTERN ARKANSAS...

* UNTIL 245 AM CDT

* AT 209 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOWELL...
  MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ROGERS...                         LOWELL...
  WAR EAGLE...                      HOBBS STATE PARK...
  MONTE NE...                       BLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3624 9414 3631 9414 3634 9392 3624 9391
TIME...MOT...LOC 0709Z 265DEG 9KT 3628 9409 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
116 
WWUS54 KTSA 310728
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 AM CDT SUN JUL 31 2016

ARC007-310745-
/O.CON.KTSA.SV.W.0214.000000T0000Z-160731T0745Z/
BENTON AR-
228 AM CDT SUN JUL 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR EAST CENTRAL BENTON COUNTY...

AT 228 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF WAR
EAGLE...MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
WAR EAGLE...                      HOBBS STATE PARK...
MONTE NE...                       BLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3624 9407 3632 9409 3634 9392 3624 9391
TIME...MOT...LOC 0728Z 265DEG 9KT 3628 9403 

HAIL...1.00IN
WIND...60MPH
 
$$
607 
WWUS54 KTSA 310741
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
241 AM CDT SUN JUL 31 2016

ARC007-310751-
/O.EXP.KTSA.SV.W.0214.000000T0000Z-160731T0745Z/
BENTON AR-
241 AM CDT SUN JUL 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BENTON COUNTY
WILL EXPIRE AT 245 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3624 9407 3632 9409 3634 9392 3624 9391
TIME...MOT...LOC 0739Z 265DEG 9KT 3628 9403 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 11:51 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 30, 11:51 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1151 PM CDT SAT JUL 30 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Still some potential for patchy light fog early in the forecast
period, otherwise VFR conditions will prevail through the forecast
period. Thunderstorms developing from northwest through central KS
presently may eventually impact northwest AR or even extreme
northeast OK later tonight into Sunday morning. Isolated diurnally
driven thunderstorms also possible Sunday afternoon but coverage
too low to include in the forecast.

&&

.PREV DISCUSSION... /Issued 846 PM CDT SAT JUL 30 2016/

..UPDATE...

DISCUSSION...
Afternoon thunderstorms that developed across southeast Oklahoma
today have largely diminished with the loss of daytime heating,
and additional development is not expected tonight in that region.
Will go with a dry forecast for the rest of the evening, with
attention then turning to the MCS potential toward sunrise Sunday
morning. Thunderstorm development is expected to occur late this
evening and into Sunday morning as the low level jet increases
into western and central Kansas. These thunderstorms will approach
parts of northeast Oklahoma and eventually northwest Arkansas late
tonight and into the early daylight hours tomorrow. Have increased
the POPs into the chance category and spread mentionable POPs to
the west and south a bit after 09Z. Other weather elements were
adjusted for current trends, with no major changes. Updates out
soon.

PREV DISCUSSION... /Issued 615 PM CDT SAT JUL 30 2016/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Isolated thunderstorms across southeast OK will continue for an
hour or so after issuance, potentially impacting KMLC through 02z.
Otherwise VFR conditions through the period, with some light fog
possible late tonight. Complex of storms expected early Sunday
morning to the north of the forecast area, may impact parts of far
northwest AR around 12z, thus will carry PROB30 -TSRA for
XNA/ROG.

PREV DISCUSSION... /Issued 357 PM CDT SAT JUL 30 2016/

DISCUSSION...
Convection across mainly southeast Oklahoma and northwest Arkansas
may continue into the early evening before dissipating. MCS
development late tonight and Sunday morning is mainly expected to
be north of our area, but the tail end of any complex may brush
across northeast Oklahoma and northwest Arkansas. Isolated diurnal
convection may also occur Sunday afternoon, but the coverage
should be lower than it has been today.

The main story over the next week will be the heat. An upper ridge
will expand over the center of the country and remain in place
through the week. Cannot rule out isolated diurnal convection just
about any afternoon, but the coverage will remain too low to
mention in the forecast. Some places may approach heat advisory
criteria Sunday afternoon, with heat headlines becoming
increasingly likely by early in the upcoming week as temperatures
creep up towards and eventually to the century mark in some
places. The GFS brings a weak cold front into the area next
weekend, but the ECMWF holds this front to the north which will
maintain the heat through at least next weekend.

Stayed close to guidance temperatures the next couple days.

TSA Watches/Warnings/Advisories...
OK...None.
AR...None.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  97  78  99 /  30  20  10  10
FSM   73  96  76  98 /  20  20  10  10
MLC   74  96  76  98 /  20  20  10  10
BVO   71  96  73  98 /  30  20  10  10
FYV   69  91  71  93 /  30  20  10  10
BYV   69  90  73  92 /  30  30  10  10
MKO   72  96  75  98 /  30  20  10  10
MIO   70  93  76  95 /  30  20  10  10
F10   73  96  76  98 /  20  20  10  10
HHW   74  97  76  99 /  10  20  10  10

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...14
Hazardous weather outlook, Jul 30, 8:54 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT SAT JUL 30 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
854 PM CDT SAT JUL 30 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP LATE THIS EVENING
ACROSS PORTIONS OF KANSAS...AND MAY MOVE INTO PARTS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS BEFORE DAYBREAK SUNDAY MORNING.
SEVERE WEATHER IS NOT ANTICIPATED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY THROUGH FRIDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE ON SUNDAY PRIMARILY OVER FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE PRIMARY HAZARD FOR
THE UPCOMING WEEK WILL BE THE INCREASING HEAT STRESS
CONDITIONS...AS THE WEATHER PATTERN TURNS HOT AND MOSTLY DRY.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 31, 2:00 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
200 AM CDT SUN JUL 31 2016

ARZ001-010-310745-
WASHINGTON AR-BENTON AR-
200 AM CDT SUN JUL 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BENTON AND
NORTHEASTERN WASHINGTON COUNTIES UNTIL 245 AM CDT...

AT 200 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
LOWELL...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPRINGDALE...                     ROGERS...
LOWELL...                         BETHEL HEIGHTS...
WAR EAGLE...                      BLAND...
MONTE NE...

THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 77 AND 80.

LAT...LON 3624 9418 3632 9415 3634 9391 3615 9397
TIME...MOT...LOC 0700Z 278DEG 9KT 3627 9412

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 2:00 AM CDTSpecial Weather StatementTSABenton45 min
Jul 31, 2:17 AM CDTSpecial Weather StatementTSAMadison43 min
Jul 31, 2:50 AM CDTSpecial Weather StatementTSABenton40 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.